Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Hi Dr. Rynne, I am a doctor myself bu not

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1954
Answered : 3809 Questions
Question
Hi Dr. Rynne, I am a doctor myself bu not an oncologist. My father is a 89 year old man who was just treated for oesophageal carcinoma, squamous cell. Post radiation treatment, he has developed very thick sputum and has developed oral mucositis. He is an another country and I am trying to send some information to him. Unfortunately, there is no palliative treatment there. What do you suggest he can do to ease this oral mucositis as he is unable to consume food? thanks
Posted Mon, 4 Dec 2017 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Prof. Kunal Saha 2 hours later
Brief Answer:
Zytee gel can be used.

Detailed Answer:
Thanks for asking on HealthcareMagic.

You can apply simple anesthetic oral gels like Zytee gel (brand of such products would vary with the country he is in) and they would help in easing the oral mucositis and would help him to eat better.

If you could mention the country he is in, perhaps I could suggest an appropriate brand.

Let me know if I could help further.

Regards
Above answer was peer-reviewed by
 
Follow-up: Hi Dr. Rynne, I am a doctor myself bu not 27 minutes later
He is in XXXXXXX Would you happen to know of any appropriate gel available in India? Thank you.

Follow-up: Hi Dr. Rynne, I am a doctor myself bu not 10 minutes later
This is a patient that has completed full cycles of chemotherapy and radiation. He is now experiencing a mouth full of sputum and mucous in his throat and has been not eating well. Please suggest something more. Thank you
 
 
Answered by Dr. Prof. Kunal Saha 8 hours later
Brief Answer:
Supportive care needs to be given

Detailed Answer:
Zytee is available in XXXXXXX and can be given. Also ask him to use Clenora gel topically orally for proper oral hygiene.

In case of a post-chemotherapy condition the immunity can be expected to be depressed. He therefore requires proper care and support so that he does not catch an infection. Give him steam inhalation. It will help him to mobilize the mucus. Also ensure that he takes a wholesome food. Nothing more to suggest.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor